Alert archive / Kansas / Wind Chill Advisories in 2019
Wind Chill Advisory 2, NWS Dodge City, KS
NWS Dodge City, KS issued this wind chill advisory at Mar 4, 2019, 8:47 PM CST for 8 counties in Kansas. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2019, 8:47 PM CST (02:47 UTC)
- Expired
- Mar 5, 2019, 8:00 AM CST
- In force
- 11 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Finney County, KS, Hodgeman County, KS, Lane County, KS, Ness County, KS, Rush County, KS, Scott County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 81 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.8 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1818 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
593 WWUS43 KDDC 050247 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 847 PM CST Mon Mar 4 2019 KSZ030-031-051400- /O.NEW.KDDC.WC.Y.0002.190305T0247Z-190305T1400Z/ Trego-Ellis- Including the cities of Wakeeney, Pheifer, and Hays 847 PM CST Mon Mar 4 2019 ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM CST TUESDAY... * WHAT...Very cold wind chills. Wind chills as low as 15 below zero. * WHERE...Trego and Ellis Counties. * WHEN...Until 8 AM CST Tuesday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
3 follow-up statements
071 WWUS43 KDDC 050551 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 1151 PM CST Mon Mar 4 2019 ...Wind Chill Temperatures falling to around 15 below zero... .Wind chill temperatures around 15 below zero are expected overnight across a large part of west central Kansas. KSZ043>046-063-064-051400- /O.EXA.KDDC.WC.Y.0002.000000T0000Z-190305T1400Z/ Scott-Lane-Ness-Rush-Finney-Hodgeman- Including the cities of Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Garden City, Jetmore, and Hanston 1151 PM CST Mon Mar 4 2019 ...WIND CHILL ADVISORY IN EFFECT UNTIL 8 AM CST TUESDAY... * WHAT...Wind chill temperatures around 15 below zero. * WHERE...The Advisory has been expanded to include locations from Rush center to Scott City and Garden City. * WHEN...Until 8 AM CST Tuesday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$ KSZ030-031-051400- /O.CON.KDDC.WC.Y.0002.000000T0000Z-190305T1400Z/ Trego-Ellis- Including the cities of Wakeeney, Pheifer, and Hays 1151 PM CST Mon Mar 4 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST TUESDAY... * WHAT...Wind chill temperatures around 15 below zero. * WHERE...Trego and Ellis Counties. * WHEN...Until 8 AM CST Tuesday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
022 WWUS43 KDDC 050956 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 356 AM CST Tue Mar 5 2019 ...Dangerous Wind Chill Temperatures this morning... .Wind chill temperatures around 15 below zero are expected through sunrise. KSZ030-031-043>046-063-064-051400- /O.CON.KDDC.WC.Y.0002.000000T0000Z-190305T1400Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Finney-Hodgeman- Including the cities of Wakeeney, Pheifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Garden City, Jetmore, and Hanston 356 AM CST Tue Mar 5 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM CST THIS MORNING... * WHAT...Wind chill temperatures around 15 below zero. * WHERE...Areas of west central and southwest Kansas including Hays, Wakeeney, Scott City, Dighton, Ness City, LaCrosse, Garden City and Jetmore. * WHEN...Until 8 AM CST Tuesday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. && $$
894 WWUS43 KDDC 051407 WSWDDC URGENT - WINTER WEATHER MESSAGE National Weather Service Dodge City KS 807 AM CST Tue Mar 5 2019 ...WIND CHILL CONDITIONS IMPROVING... KSZ030-031-043>046-063-064-051515- /O.EXP.KDDC.WC.Y.0002.000000T0000Z-190305T1400Z/ Trego-Ellis-Scott-Lane-Ness-Rush-Finney-Hodgeman- Including the cities of Wakeeney, Pheifer, Hays, Scott City, Scott State Lake, Dighton, Ness City, La Crosse, Garden City, Jetmore, and Hanston 807 AM CST Tue Mar 5 2019 ...WIND CHILL ADVISORY HAS EXPIRED... Wind chills will continue to improve this morning. Therefore, the advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this wind chill advisory went out at Mar 4, 5:58 PM CST, 2 hours 49 minutes earlier.
Area forecast discussion, Mar 4, 5:58 PM CST, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 558 PM CST Mon Mar 4 2019 ...Updated for aviation discussion... .SHORT TERM...(This evening through Tuesday) Issued at 100 PM CST Mon Mar 4 2019 Quiet, but cold conditions are expected through the period as short range models indicate ridging aloft moving ashore into the Intermountain West tonight and further east into the Western High Plains Tuesday. Along with surface high pressure drifting slowly east-southeast across the Central Plains, look for drier conditions to continue through late Tuesday. Temperatures will remain well below freezing tonight as the aforementioned surface high is slow to move east-southeast out of the Western High Plains doing little to affect the air mass in the region. Should see lows generally down into the single digits(F) to near 0F. Winds will remain relatively light and variable but temperatures will be low enough that wind chills below zero to near -10F can be expected across west central, central, and northern portions of southwest Kansas. A slight bump up in temperatures is likely Tuesday with highs generally in the 20s(F) to the lower/mid 30s(F) in the afternoon. .LONG TERM...(Tuesday night through Monday) Issued at 209 PM CST Mon Mar 4 2019 A drier pattern will continue early in the period as weak ridging aloft transitions eastward across the Central Plains Wednesday night. However, medium range models do project an upper level shortwave crossing the Dakotas/Nebraska Thursday providing a very slight and brief chance for light precip across northern and central Kansas through early evening. A more amplified ridge axis moves out of the Rockies Friday ending any shot for precip through much of the day. A more considerable chance for precip returns Friday night into Saturday as a more pronounced upper level trough moves ashore into the Desert Southwest, setting up an increasingly difluent southwest flow aloft across the Western High Plains. A warming trend will continue Wednesday as southerlies develop on the backside of a departing surface high, drawing warmer air into the region with H85 temperatures well above 0C to near 10C across much of southwest and central Kansas. Expect highs up into the 40s/50s(F) for the most part Wednesday afternoon. Highs in the 30s(F) will still be possible north of a frontal boundary forecast to develop from a deepening surface low in southeast Colorado up into north central Kansas. Colder air spreading into western Kansas again Thursday is expected to stunt the warming trend through the end of the week. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 557 PM CST Mon Mar 4 2019 Surface high pressure will dominate over the plains through the period with mainly clear skies and light winds. && .PRELIMINARY POINT TEMPS/POPS... DDC 3 28 15 47 / 0 0 0 0 GCK 0 28 13 44 / 0 0 0 0 EHA 8 33 19 56 / 10 0 0 0 LBL 7 33 18 54 / 0 0 0 0 HYS 0 23 7 38 / 0 0 0 0 P28 7 30 16 46 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JJohnson LONG TERM...JJohnson AVIATION...Finch
Hazardous weather outlook, Mar 4, 2:43 AM CST, 18 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 243 AM CST Mon Mar 4 2019 KSZ030-031-043>046-061>066-074>081-084>090-050845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 243 AM CST Mon Mar 4 2019 /143 AM MST Mon Mar 4 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Canadian surface high pressure will continue to reinforce cold air over the region. Day 1 Hazards ------------- * Excessive cold: Elevated risk * Snow: Limited risk .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Days 2-7 Discussion ------------------- Excessive cold risk may continue into Tuesday, however with the high pressure settling across the region, winds will be rather light, leading to limited risk. Days 2-7 Hazards ---------------- * Tuesday - Excessive cold: Limited risk * Wednesday - Non thunderstorm wind: Limited risk - Snow: Limited risk - Fire weather: Elevated risk * Thursday No hazards. * Friday - Non thunderstorm wind: Limited risk - Snow: Limited risk * Saturday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Sunday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
Nearby
Wind Chill Advisories in Kansas, 2019Every wind chill advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.